View Single Post
  #1  
Old 09-07-18, 05:36 PM
Clstlg Clstlg is offline
Newbie
 

Join Date: Sep 2018
Location: Post Falls
Posts: 6
Thanks: 9
Thanked 2 Times in 2 Posts
Clstlg is on a distinguished road
Need help figuring it out.

If this has been addressed elsewhere, I apologize. I did look around, but I didn't see any clear answers to my questions.

My 11 year old daughter was diagnosed with ADHD and Anxiety when she was 6. Up to this point we had not medicated as her case is very mild and we were hoping that keeping her active would provide the stimulus she needed.

However, she is having such a tough time in school. She has an above average IQ and a prodigious memory, but she was barely passing her classes with C's--and that with us buckling down on homework and preparing for tests. She was so frustrated and upset--other children teased her that she was going to be held back. It was ugly.

So, with her starting middle school, we decided to try medicating her. She is on Ritalin twice a day for a total of 10mg. The doctor wanted to see what amount worked for her before he changed it to a long acting dose.

It has been...interesting.

My normally calm daughter is spinning like a top. She talks fast and over the top of people, she seems to be angry and then she dissolves into tears. She yells a lot.

My reading has indicated that these are known side effects. I have also read that these side effects fade with time...sometimes.

So, my question is this. How long before we talk to the doctor again? To be honest, I don't know how much of this is the medicine and how much is that she is "that" age and hormones are flowing. I do know that she is just as frustrated with what is going on as we are. She told me after one particularly emotional outburst that she doesn't know why she is crying and that her feelings are more intense than she is used to and it is overwhelming.

I don't want to overwhelm her, but I don't want her to feel like a failure in school AGAIN this year.

So what say you? Wait it out and try and work on coping skills or talk to the doctor about lowering the dose (it's already so small)?

Experienced parents help me out.

Thank you!
Reply With Quote
The Following User Says Thank You to Clstlg For This Useful Post:
peripatetic (09-07-18)